Abstract

Hepatotoxicity Associated with Carvedilol

Objective: The serum transaminases document is severe elevated in a patient who was receiving Carvedilol.

Case Summary: A 65-year-old Saudi man admitted to hospital with acute heart failure (EF 15%), acute liver failure and acute kidney injury. He was admitted to CCU and started treatment. Within one week the kidney and the liver function improved. After that the doctor changed Bisoprolol to Carvedilol for one day only, the laboratory tests showed elevated serum transaminases. So, discontinued Carvedilol immediately and restart bisoprolol the liver function returned to the normal within four weeks.

Conclusion: Carvedilol may cause liver enzymes elevated in liver impairment patient. This reaction resolves if the patient is switched to another beta- blocker. Carvedilol is contraindication in sever hepatic impairment.


Author(s): Abeer Alharbi

Abstract | Full-Text | PDF

Share this  Facebook  Twitter  LinkedIn  Google+

Recommended Conferences

Flyer image

Abstracted/Indexed in

  • Index Copernicus
  • Google Scholar
  • Genamics JournalSeek
  • CiteFactor
  • Directory of Research Journal Indexing (DRJI)
  • IndianScience.in
  • Jour Informatics
  • CiteSeerx
  • American Standards for Journals and Research (ASJR)
  • InfoBase Index